MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, 2.4 X 20MM, CORTEX; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LOW PROFILE SCREW, 2.4 X 20MM, CORTEX; BONE FIXATION SCREW/PLATE
Model Number LOW PROFILE SCREW, 2.4 X 20MM, CORTEX
Medical Device Problem Code Installation-Related Problem (2965)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 1/5/2022, it was reported by a sales representative via email that an ar-8724-20 low profile screw did not lock and went right through an ar-8952mt-03 low profile t-plate during insertion.Surgeon removed the screw intact, as it did not break.Two 2.4 x 20 kreulocks screws were implanted proximally, a 3.0mm cortical screw in the oblong so that it would get purchase in the plate and a 4th screw distal were used to complete the case.This was discovered during an isolated 2nd tmt fusion procedure on (b)(6) 2022.Additional information received on 1/6/2023: per the sales representative, once the ar-8724-20 low profile screw went right through the plate, not locking, the surgeon removed it and implanted it in the most distal, fourth hole.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Per wi-000101075 rev.24.0, product history reviews are required for all complaints classified as an early warning or adverse event and any complaint where investigation reveals a confirmed cause category of design, process, product, or supplier.The most likely cause for the reported failure can be attributed to misuse/mishandling during use.As no further investigation was able to be performed no change in harm was identified.This complaint will be included in trending per wi-000100100.

Brand Name
LOW PROFILE SCREW, 2.4 X 20MM, CORTEX
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19296822
Report Number1220246-2024-03149
Device Sequence Number5855460
Product Code HWC
UDI-Device Identifier00888867045170
UDI-Public00888867045170
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW, 2.4 X 20MM, CORTEX
Device Catalogue NumberAR-8724-20
Device Lot NumberW723541
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Initial Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown